I've been hearing a little about permanent damage throght CT
I have been hearing a little about permanent damage by doing it "cold turker." Has anyone any info on that and also I just found a website "meditox" which is an outpatient program. Any info on that would be greatly appreciated. TIA
I can't give you any permanent answers to those questions, only give you my experience. I don't think it can though. Prolly depends on the dose and what you are taking but I was taking oxy's 30mg and let me tell you, it was like taking 3 percocets at one time, and I would take around 12 or 14 of those a day along with around 6 - 10 percocet 10 mg.. (I'm prescribed both legally for my back) I've went c/t from that many times and if I can do it, I know you can do it. What miligrams do you take? I feel wonderful now. Took me quite a few times though I can tell ya that. Thought I was dying but I didn't. You can do it... let me know how many miligrams you are taking a day. Take care and god bless, Lil.
That's not to say I won't lapse cuz a few weeks ago I quit for the first time for 13 days (thanks to the help of everyone here, never got that far) and lapsed back. I feel different today though, I dunno. Good luck, I know you can do it. Lil. :)
9 to 10 norcos a day which are 10mgs. I guess that's a lot now to think about it but not a lot when working a long physical job. Don't get high at all now just feel bad to worse. 9 to 10 now.... record was 17 or so. it seems like it stays with you for a few days if you take that many and the next you don't like at this level there is a lag period of feeling well. Just know that It's not working anymore!
Prolonged use of opiates alone can cause some permanent damage to the neurons that produce opiates and the receptors that receive them. Cold turkey off of anything is never good for the brain or body and itg can increase the risks of permanent damage to those nerve cells.
A good analogy would be estacy. It shoots your serotonin levels up so high that eventually the synaptic gap between serotonin producing neurons becomes larger and larger with almost every use of the drug. This is permenent damage. Serotonin levels will never be the same. The larger that synaptic gar gets. the farther the serotonin has to go to get to the receiving neuron. Also the dendrites degenerate "they get fried" so some neurons are destroyed completely and others just arent capable of getting serotonin to the receptors leaving you with permanently lower serotonin levels.Even when your body begins to produce its normal amount of serotonin again. Many of the neurons will not be capable of sending or receiving the serotonin.
If you would like more specifics of the damage and to which nerve cells and how it occurs with opiates I would be more than happy to post that for you guys when I get back from dinner.
Good point, as a matter of fact, I've taken 20 time the thing that docs warn against and survived (never done heroin but that's about it, maybe extacy too). The bod is pretty tough and I'm in shape... (go figure) but getting a little old after 50. Liked your comment.
I don't think so. I've spent a total of 5 months between 2 very good rehabs and everything I've heard about coming off opiates is that there is ZERO danger in detox/withdrawal. They say that at times you might feel like you're going to die and at others pray that you die soon, but there's no danger.
Not true with detox from alcohol and some other drugs like (especially) benzos. There, one does face actual danger of perm danger (up to and including death), so professional help is HIGHLY recommended.
Would love to hear more and don't mind at all your prowess on the subject. I also know from the heart that you mean goodness from your heart and from that knowledge I will treat the information you give as truth to the best of your knowledge..... is there a way that I can email you?? I hate to give mine out here but if I must I will....thanx
Many people on here have asked where I get all of my info. Just to let you know (fish), you're right! I am here out of the goodness of my heart and to interact with others eperiencing issues with opiates. I own my own practice in my own building and try to make time for this forum every day, I really like the people here.
I have 2 degrees from UCLA in biological psychology/pahrmacology and biology. A masters degree from Pepperdine University in Clinical and biological psychology/pharmacology. A doctorate in bio.chem./bio. psych. I am a licensed psychologist with a specialty in medicine (pharmacology, biology, chem.) I am CAADAC certified among other certifications in addiction and so forth. I have done much research in the area of addiction and have been published many times in journals in Psychiatry, Medicine, Addiction, Psychology etc. So my info. is fairly credible. Although it is NEVER to be substituted for medical advice from your own physician and any info. given should not be acted upon unless you discuss it with your doctor first. My husband is a doctor at a methadone clinic. We went to school together @ UCLA. And I had the joy of growing up with a medical lawyer- my mother. So I can assure you that anyone who has said there is ZERO risk of permanent damage from opiate use is not too well educated in the matter. Usually the damage is no more noticeable than the 10,000 brain cells killed per 12oz beer, but there can still be permanent nerve cell damage. Once you begin to use opiates no big, after long term use and higher dosages the nerve cells begin to degenerate because they are basically not being used. Your brain is no longer producing endorphins and other naturally occurring opiates in the body b/c you are taking medication that is basically producing them for you.
Anyhow for fishmeal if you would like all the chemical detail on eactly how this happens and how opiate use and w/d affects GABA, serotonin, and opiate receptors you can e-mail me at this address. ***@****
If you would like me to post it in the forum let me know and I will
that's my comp. addy name. E-mail me @ MKennedie@ netscape.net. This is the addy I give out publically so it might take a few for me to find it but i'll look for you and add u so ur mail goes to different folder instead of main mailbox - D.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.